MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the autopulse platform for evaluation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
During a product demonstration it was reported that the customer inserted a battery into the autopulse platform (s/n: (b)(4)) and the device did not power on.Despite replacing the battery multiple times, the issue was not resolved.According to the reporter, it was later discovered that the customer did not remove the black battery pin cover prior to inserting it into the platform and may have broken something inside.No patient involvement was reported.
 
Additional Manufacturer Narrative
The autopulse platform (s/n (b)(4)) was returned to zoll for evaluation.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse with serial number (b)(4).Visual inspection of the returned platform was performed and found that the encoder shaft was sticky.The autopulse platform is a reusable device and was manufactured on 04/06/2015.Therefore, this type of physical damage found during visual inspection is characteristic of normal wear and tear for the life of the device and is not related to the reported complaint.A review of the archive was performed and no discrepancies were observed.The autopulse platform did not power up, therefore, no functional testing could be performed.Further testing showed that when batteries were inserted into the battery bay and the battery connector was not fully contacting to the battery cable connector.In summary the customer's reported complaint is confirmed during functional testing.The root cause was due to the battery connector not fully contacting to the battery cable connector causing interruption of the power distributed to the entire autopulse.The autopulse would not turn on due to the damaged/broken two back rivet joint nuts of the battery cable connector holding the connector to the battery bay.The battery cable was replaced.The platform passed all final functional testing criteria.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6006147
Report Number3010617000-2016-00703
Device Sequence Number625085
Product Code DRM
UDI-Device Identifier00849111000574
UDI-Public00849111000574
Combination Product (Y/N)N
Initial Reporter CountryNT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1